Alert archive / Virginia / Wind Advisories in 2015

Wind Advisory 8, NWS Baltimore/Washington

March 31, 20159 counties in Maryland; 8 counties in West Virginia; 33 counties in Virginia

NWS Baltimore/Washington issued this wind advisory at Mar 31, 2015, 11:47 AM EDT for 9 counties in Maryland; 8 counties in West Virginia; 33 counties in Virginia. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2015, 11:47 AM EDT (15:47 UTC)
Expired
Mar 31, 2015, 10:15 PM EDT
In force
10 hr
Issued by
NWS Baltimore/Washington
All 50 counties

Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Charles County, MD, City of Baltimore, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Saint Mary's County, MD, Albemarle County, VA, Amherst County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, King George County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 56 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 3.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS71 KLWX 311547
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1147 AM EDT TUE MAR 31 2015

VAZ025>027-029-503-504-507-508-WVZ055-501-502-505-506-312200-
/O.NEW.KLWX.WI.Y.0008.150331T1547Z-150331T2200Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-
EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN...MOOREFIELD...
BAYARD...MOUNT STORM...PETERSBURG...CIRCLEVILLE...FRANKLIN
1147 AM EDT TUE MAR 31 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS
EVENING.

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH...MAINLY
  FOR ELEVATIONS ABOVE 1500 FEET.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
5 follow-up statements
217 
WWUS71 KLWX 312033
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
433 PM EDT TUE MAR 31 2015

VAZ025>027-029-503-504-507-508-WVZ055-501-502-505-506-010400-
/O.EXT.KLWX.WI.Y.0008.000000T0000Z-150401T0400Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-
EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN...MOOREFIELD...
BAYARD...MOUNT STORM...PETERSBURG...CIRCLEVILLE...FRANKLIN
433 PM EDT TUE MAR 31 2015

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* TIMING...THROUGH THIS EVENING. 

* WINDS...SOUTHWEST LATE THIS AFTERNOON 20 TO 30 MPH WITH GUSTS UP
  TO 50 MPH FOR ELEVATIONS ABOVE 1500 FEET. WINDS WILL BECOME
  NORTHWEST AT SIMILAR SPEEDS THIS EVENING BEFORE DIMINISHING
  OVERNIGHT. 

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF UP TO 50 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
829 
WWUS71 KLWX 312138
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
538 PM EDT TUE MAR 31 2015


DCZ001-MDZ011-013-014-016>018-503>506-VAZ028-030-031-036>040-
050>057-501-502-505-506-WVZ050>053-503-504-010100-
/O.EXB.KLWX.WI.Y.0008.000000T0000Z-150401T0100Z/
DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NORTHWEST MONTGOMERY-
CENTRAL AND SOUTHEASTERN MONTGOMERY-NORTHWEST HOWARD-
CENTRAL AND SOUTHEAST HOWARD-FREDERICK VA-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN LOUDOUN-
EASTERN LOUDOUN-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...BALTIMORE...DUNDALK...
CATONSVILLE...ANNAPOLIS...WALDORF...ST MARYS CITY...GERMANTOWN...
DAMASCUS...ROCKVILLE...LISBON...COLUMBIA...ELLICOTT CITY...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...CULPEPER...
MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG...WARRENTON...PURCELLVILLE...LEESBURG...ASHBURN...
MARTINSBURG...CHARLES TOWN...ELK GARDEN...KEYSER...FORT ASHBY
538 PM EDT TUE MAR 31 2015

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS
EVENING.

* TIMING...THIS EVENING. 

* WINDS...BECOMING NORTHWEST 20 TO 25 MPH WITH GUSTS AS HIGH AS
  50 MPH. 

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF UP TO 50 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$

VAZ025>027-029-503-504-507-508-WVZ055-501-502-505-506-010400-
/O.CON.KLWX.WI.Y.0008.000000T0000Z-150401T0400Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-
EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN...MOOREFIELD...
BAYARD...MOUNT STORM...PETERSBURG...CIRCLEVILLE...FRANKLIN
538 PM EDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* TIMING...THROUGH THIS EVENING.

* WINDS...BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS AS HIGH AS 50
  MPH THIS EVENING...ESPECIALLY FOR ELEVATIONS ABOVE 1500 FEET. 

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF UP TO 50 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
786 
WWUS71 KLWX 010018
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
818 PM EDT TUE MAR 31 2015

DCZ001-MDZ011-013-014-016>018-503>506-VAZ028-030-031-036>040-
050>057-501-502-505-506-WVZ050>053-503-504-010130-
/O.CAN.KLWX.WI.Y.0008.000000T0000Z-150401T0100Z/
DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NORTHWEST MONTGOMERY-
CENTRAL AND SOUTHEASTERN MONTGOMERY-NORTHWEST HOWARD-
CENTRAL AND SOUTHEAST HOWARD-FREDERICK VA-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN LOUDOUN-
EASTERN LOUDOUN-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...BALTIMORE...DUNDALK...
CATONSVILLE...ANNAPOLIS...WALDORF...ST MARYS CITY...GERMANTOWN...
DAMASCUS...ROCKVILLE...LISBON...COLUMBIA...ELLICOTT CITY...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...CULPEPER...
MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG...WARRENTON...PURCELLVILLE...LEESBURG...ASHBURN...
MARTINSBURG...CHARLES TOWN...ELK GARDEN...KEYSER...FORT ASHBY
818 PM EDT TUE MAR 31 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY.

WINDS WILL CONTINUE TO DIMINISH LATE THIS EVENING AND OVERNIGHT. 

$$

VAZ025>027-029-503-504-507-508-WVZ055-501-502-505-506-010400-
/O.CON.KLWX.WI.Y.0008.000000T0000Z-150401T0400Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-
EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN...MOOREFIELD...
BAYARD...MOUNT STORM...PETERSBURG...CIRCLEVILLE...FRANKLIN
818 PM EDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* TIMING...THROUGH THIS EVENING.

* WINDS...BECOMING NORTH 20 TO 30 MPH WITH GUSTS AS HIGH AS 50
  MPH THIS EVENING FOR ELEVATIONS ABOVE 1500 FEET.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF UP TO 50 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
512 
WWUS71 KLWX 010123
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 PM EDT TUE MAR 31 2015

VAZ025>027-029-503-504-507-508-WVZ055-501-502-505-506-010400-
/O.CON.KLWX.WI.Y.0008.000000T0000Z-150401T0400Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-
EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN...MOOREFIELD...
BAYARD...MOUNT STORM...PETERSBURG...CIRCLEVILLE...FRANKLIN
923 PM EDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS AS HIGH AS 50
  MPH THIS EVENING FOR ELEVATIONS ABOVE 2500 FEET.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF UP TO 50 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
196 
WWUS71 KLWX 010215
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1015 PM EDT TUE MAR 31 2015

VAZ025>027-029-503-504-507-508-WVZ055-501-502-505-506-010315-
/O.CAN.KLWX.WI.Y.0008.000000T0000Z-150401T0400Z/
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-
EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN...MOOREFIELD...
BAYARD...MOUNT STORM...PETERSBURG...CIRCLEVILLE...FRANKLIN
1015 PM EDT TUE MAR 31 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Mar 31, 10:31 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 31, 10:31 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1031 AM EDT TUE MAR 31 2015

.SYNOPSIS...
HIGH PRESSURE WILL SLIDE OFF THE MIDDLE ATLANTIC COAST TODAY. LOW
PRESSURE AND A TRAILING COLD FRONT WILL MOVE THROUGH THE REGION
THIS EVENING. HIGH PRESSURE WILL THEN BUILD THROUGH WEDNESDAY
BEFORE BECOMING A BERMUDA HIGH THURSDAY. ANOTHER COLD FRONT IS
EXPECTED TO CROSS THE AREA FRIDAY INTO SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
MULTIFACETED WEATHER SYSTEM TO IMPACT THE MIDDLE ATLANTIC REGION
THIS AFTERNOON INTO THIS EVENING.

WATER VAPOR IMAGERY SHOWS A VIGOROUS UPPER SHORTWAVE/VORT MAX
SLIDING ACROSS THE GREAT LAKES AND OHIO VALLEY WITH A FORMIDABLE
SURFACE LOW. OUT AHEAD OF THIS FEATURE...ABUNDANT SUNSHINE AND
MILD CONDITIONS ARE IN PLACE WITH TEMPERATURES ALREADY CLIMBING
INTO THE 50S AND EVEN NEAR 60 IN A FEW LOCATIONS. HAVE BUMPED UP
EXPECTED HIGH TEMPERATURES A COUPLE DEGREES EAST OF THE BLUE
RIDGE.

SURFACE LOW WILL SLIDE ACROSS THE NORTHERN PORTION OF THE FORECAST
AREA THIS AFTERNOON...PUSHING A COLD FRONT THROUGH THE REGION.
BUFKIT SOUNDINGS INDICATE AN INVERTED-V SUBCLOUD LAYER WITH SKINNY
CAPE ABOVE. WINDS JUST OFF THE DECK ALSO APPROACH 40KTS. SOME OF
THE SHOWERS THAT DEVELOP COULD CONTAIN GUSTY WINDS ABOVE 40 MPH
ESPECIALLY FOR AREAS EAST OF THE BLUE RIDGE. MAIN THREAT WILL BE
THIS LATER THIS AFTERNOON AND EVENING.

IN ADDITION...GRADIENT WINDS WILL INCREASE BEHIND THE FRONT AND
GUSTS COULD APPROACH WIND ADVISORY CRITERIA MAINLY OVER THE RIDGE
TOPS. CURRENTLY THERE ARE NO HEADLINES UP FOR THIS POTENTIAL. WILL
MONITOR CLOSELY.

FURTHER SOUTH AND WEST...MUCH DRIER DOWNSLOPE FLOW WILL OCCUR
LEADING TO THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS
ESPECIALLY OVER PORTIONS OF THE CENTRAL VA PIEDMONT AND CENTRAL
SHENANDOAH VALLEY. PLEASE REFER TO THE FIRE WEATHER DISCUSSION
BELOW.

THE COLD FRONT WILL BE TO THE SOUTH OF OUR CWA BY MIDNIGHT. DRIER
AND CHILLIER CONDITIONS ARE EXPECTED BEHIND THE FRONT WITH A
NORTHWEST FLOW OVERNIGHT. MIN TEMPS WILL RANGE FROM THE LOW 30S IN
THE MOUNTAINS TO THE LOWER 40S IN DOWNTOWN WASHINGTON AND
BALTIMORE. WINDS WILL GRADUALLY DIMINISH.

&&

.SHORT TERM /WEDNESDAY/...
HIGH PRESSURE WILL BUILD INTO THE MIDDLE ATLANTIC REGION ON
WEDNESDAY. SUNNY AND COOLER CONDITIONS WITH HIGHS IN THE 50S TO
LOWER 60S CAN BE EXPECTED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE SHIFTS OFFSHORE WEDNESDAY EVENING...BECOMING A BERMUDA
HIGH THURSDAY. UPR RIDGE AXIS SHIFTS EAST ACROSS THE MID-ATLANTIC
WEDNESDAY EVENING INTO THURSDAY MORNING. RETURN FLOW WEDNESDAY NIGHT
AND THURSDAY SLOWLY RETURNS MOISTURE TO THE AREA. PVA AHEAD OF THE
NEXT TROUGH ALLOWS CHANCE POPS LATE THURSDAY.

WARMING TREND THURSDAY AND FRIDAY AHEAD OF THE NEXT COLD FRONT. WITH
DRY AND SUNNY CONDITIONS LASTING INTO THE AFTERNOON HOURS AND 10C
850MB TEMPS CROSSING THE AREA...THURSDAY MAY BE WARMEST DAY OF THE
WEEK. THIS IS PARTICULARLY THE CASE IF THE 00Z GFS IS ANYWHERE CLOSE
TO BEING RIGHT WITH A MORE PROGRESSIVE COLD FRONT. MAX TEMPS
THURSDAY LOW TO MID 70S FOR MUCH OF THE CWA...LOW 60S ON WRN SHORE
OF BAY. HUMID FRIDAY WITH AREAS S/E OF DC WARMEST (MID 70S) AS
CLOUDS MOVE IN AHEAD OF COLD FRONT WITH UPR 60S/LOW 70S REST OF THE
CWA.

UPPER PATTERN BECOMES MORE ZONAL FRIDAY INTO THE WEEKEND WITH LOW
PRESSURE MOVING EAST FROM CO...LIFTING NE ALONG THE CENTRAL
APPALACHIANS. BERMUDA HIGH AND THIS LOW OPENS THE GULF. 1.2 INCH
PWATS PROGGED BY 00Z GFS WHICH IS NEAR THE MAX FOR EARLY APRIL.
LATER SHIFTS COULD PROBABLE ADD SOME HEAVY RAIN WORDING FOR
TIMEFRAME IMMEDIATELY AHEAD OF THE COLD FRONT. HOPEFULLY GREATER
CONSENSUS ON CDFROPA OCCURS. CURRENT THOUGHT IS CDFROPA LATE FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT.

BELOW NORMAL TEMPERATURES ON TAP FOR SATURDAY IN WAKE OF COLD FRONT.
WILL NEED TO MONITOR BROAD NRN STREAM TROUGH DIPPING INTO THE AREA
SUNDAY.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
SHOWERS WILL MOVE THROUGH THE REGION DURING THE AFTERNOON...WITH
POTENTIAL VSBY REDUCTIONS AND MVFR CIGS. ISOLATED TSTMS POSSIBLE
LATE IN THE AFTN. GUSTY SOUTHWEST WINDS WILL DEVELOP LATE IN THE
MORNING AND CONTINUE INTO THE AFTERNOON. GUSTS AROUND 25 TO 30
KNOTS ARE EXPECTED. GUSTS TO 35 KTS COULD DEVELOP IN THE HEAVIER
SHOWERS/STORMS.

A WIND SHIFT TO THE NORTHWEST IS EXPECTED BEHIND THE FRONT WITH
GUSTS AROUND 20 KNOTS. VFR CONDITIONS AND DRY CONDITIONS WILL
PERSIST OVERNIGHT.

VFR WEDNESDAY WITH NW WINDS 5-10KT.

HIGH PRESSURE SHIFTS OFFSHORE WEDNESDAY EVENING AND BECOMES A
BERMUDA HIGH THURSDAY. SLY FLOW UNTIL A COLD FRONT WHICH IS LIKELY
TO CROSS FRIDAY NIGHT. POSSIBLE HEAVY RAIN AHEAD OF THAT COLD FRONT
FRIDAY EVENING.

&&

.MARINE...
POTENT LOW PRESSURE WILL MOVE TOWARD THE REGION THIS AFTERNOON
BEFORE PASSING THROUGH THE WATERS LATE AFTERNOON OR EARLY EVENING..

A GALE WARNING IS IN EFFECT FOR THE WATERS LATE MORNING THROUGH
THE AFTERNOON. HOWEVER...IT WILL BE MARGINAL AND MOST GUSTS MAY
END UP BEING HIGH-END SCA CRITERIA DUE TO THE RELATIVELY COOLER
WATERS. HOWEVER...THERE WILL BE A FEW SHOWERS AND PERHAPS EVEN A
COUPLE THUNDERSTORMS THAT PASS THROUGH THE WATERS AHEAD OF THE
COLD FRONT LATE TUESDAY AFTERNOON AND EVENING. DESPITE LIMITED
INSTABILITY...THERE IS THE POTENTIAL FOR GUSTY WINDS AND SMALL
HAIL IN HEAVIER SHOWERS AND THUNDERSTORMS DURING THIS TIME.

THE COLD FRONT WILL MOVE SOUTH OF THE WATERS TONIGHT AND
NORTHWEST WINDS ARE EXPECTED BEHIND THE BOUNDARY. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR ALL OF THE WATERS THIS EVENING...AND
FOR THE MIDDLE PORTION OF THE BAY AND LOWER TIDAL POTOMAC RIVER
OVERNIGHT. WINDS WILL FALL BELOW SCA LEVELS ON WEDNESDAY.

SCA EXPECTED ALL WATERS THURSDAY INTO FRIDAY IN BROAD RETURN FLOW AS
A BERMUDA HIGH SETS UP AND A COLD FRONT APPROACHES. COLD FRONTAL
PASSAGE LIKELY FRIDAY NIGHT. EXPECT HIGH END SCA/POSSIBLE GALE IN
POST FROPA NWLY FLOW LATE FRIDAY NIGHT AND SATURDAY.&&

.FIRE WEATHER...
A RED FLAG WARNING HAS BEEN ISSUED FOR SEVERAL VIRGINIA COUNTIES
IN THE HIGHLANDS...SHENANDOAH VALLEY...BLUE RIDGE AND CENTRAL
FOOTHILLS. SUSTAINED WIND ARE EXPECTED AROUND 20 MPH WITH HIGHER
GUSTS...AND LOWEST RH WILL DROP BELOW 30 PERCENT THIS AFTERNOON.
FUEL MOISTURE IS BELOW REQUIRED THRESHOLDS IN THIS AREA. FURTHER
EAST ALONG THE I-95 CORRIDOR AND SOUTHERN MD...FUEL MOISTURE
INCREASES QUICKLY ABOVE 9 PERCENT...SO THE WATCH HAS BEEN DROPPED.
AN ELEVATED RISK CONTINUES HOWEVER DUE TO GUSTY WINDS AND LOW RH.
ANY RAIN THIS AFTERNOON WILL DIMINISH THE THREAT...SO THE WARNING
MAY BE ABLE TO EXPIRE EARLY IN SOME LOCATIONS. OTHERWISE THE
THREAT WILL DIMINISH BY THIS EVENING WITH DIURNALLY DECREASING RH.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES HAVE DECREASED DUE TO THE OFFSHORE FLOW. ANOTHER
SURGE OF SWLY WINDS WILL START UP ON TUE MRNG AND AFTERNOON AHEAD
OF A COLD FRONT. ANOMALIES MAY QUICKLY INCREASE DURING THIS TIME
AND WATER LEVELS MAY APPROACH MINOR FLOODING THRESHOLDS DURING THE
HIGH TIDE CYCLE THIS AFTERNOON INTO THIS EVENING.

GUSTY NORTHWEST WINDS WILL CAUSE ANOMALIES TO RAPIDLY FALL BEHIND
A COLD FRONT LATER TONIGHT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR VAZ025>027-
     029-030-036>040-050-051-501-502-504-507-508.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
     WEDNESDAY FOR ANZ532>534-537-540>543.
     GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ530>543.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR ANZ530-531-535-536-538-539.

&&

SYNOPSIS...KRW
NEAR TERM...KRW
SHORT TERM...KS
LONG TERM...BAJ
AVIATION...BAJ/KRW
MARINE...BAJ/KRW
FIRE WEATHER...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 31, 10:35 AM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1035 AM EDT TUE MAR 31 2015

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-011245-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1035 AM EDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FROM 11 AM UNTIL 6 PM FOR THE
MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.
THE GALE WARNING MAY NEED TO BE EXTENDED INTO TUESDAY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-011245-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
1035 AM EDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 6 PM FOR
PORTIONS OF THE CENTRAL VIRGINIA PIEDMONT AND CENTRAL SHENANDOAH
VALLEY. SEE WBCRFWLWX FOR MORE DETAILS.

A WIND ADVISORY MAY BE NEEDED FOR GUSTY WINDS ALONG THE HIGHER
TERRAIN OF THE BLUE RIDGE MOUNTAINS AND POTOMAC HIGHLANDS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:00 AM EDTRed Flag WarningLWXAlbemarle, Augusta, Culpeper, Fauquier, Greene, Highland and 10 more15 hr
Mar 31, 4:34 PM EDTSmall Craft AdvisoryLWX14 hr

Nearby

Wind Advisories in Virginia, 2015Wind Advisories in Maryland, 2015Wind Advisories in West Virginia, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.